Bad batch of Spice leaves one dead, sends six others to the hospital

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

Hampton, Va. - One woman is dead and six other people have been hospitalized after overdosing on spice in Hampton over the weekend.

Police say they responded to six different locations between Saturday and Sunday where individuals, five males and two females, had overdosed on spice. They were all taken to the hospital for treatment and one 47-year-old woman passed away shortly after she arrived.

Two others are still in the hospital in serious condition.

Police are now investigating where the Spice may have come from, which is proving to be difficult as the six locations of the overdoses are all across the city and there isn't really a connection between the victims.

"At this point the connection is unknown," said Hampton Police spokesman, Sergeant Jason Price. "It is literally sporadic throughout the city. There is no one particular area which would maybe help us key in on one particular establishment that may be selling it. The victimology is extremely different. We have five males, two females, they range from 20 to 47 years of age. They aren't friends with one another. They don't associate with one another, so it makes it really difficult for us to try to determine what that pattern is that caused this weekend."

They are reminding citizens that the use of spice is illegal and extremely dangerous.

"Right now, the concern is for your safety," Price added. "It's not worth being put on a ventilator or even death for something that lasts maybe a few minutes."

Spice can cause increased agitation, elevated blood pressure, heart rate palpitations, dysphasia, severe paranoia, delusions, and hallucinations.

If you have any information on where this spice may have come from or about this investigation at all, please call the Crime Line at 1-888-LOCK-U-UP.

6 comments

Comments are closed.